Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Rearrangement of Hardy-Littlewood maximal functions in Lorentz spaces


Authors: Jesús Bastero, Mario Milman and Francisco J. Ruiz
Journal: Proc. Amer. Math. Soc. 128 (2000), 65-74
MSC (1991): Primary 42B25, 46E30
DOI: https://doi.org/10.1090/S0002-9939-99-05128-X
Published electronically: June 30, 1999
MathSciNet review: 1641637
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the classical Hardy-Littlewood maximal function $Mf$, a well known and important estimate due to Herz and Stein gives the equivalence $(Mf)^{*}(t)\sim f^{**}(t)$. In the present note, we study the validity of analogous estimates for maximal operators of the form

\begin{equation*}M_{p,q}f(x)= \sup _{x\in Q}{\frac{\Vert f\chi _{Q} \Vert _{p,q} }{\Vert \chi _{Q} \Vert _{p,q}}}, \end{equation*}

where $\Vert . \Vert _{p,q}$ denotes the Lorentz space $L(p,q)$-norm.


References [Enhancements On Off] (What's this?)

  • [AKMP] I.U. Asekritova, N.Y. Krugljak, L. Maligranda and L.E. Persson, Distribution and rearrangement estimates of the maximal function and interpolation, Studia Math. 124 (2) (1997), 107-132. MR 98g:46032
  • [BR] J. Bastero and F. Ruiz, Elementary reverse Holder type inequalities with application to operator interpolation theory, Proc. A.M.S. 124 (10) (1996), 3183-3192. MR 96m:46042
  • [BS] C. Bennett and R. Sharpley, Interpolation of operators, Academic Press, 1988. MR 89e:46001
  • [H] C. Herz, The Hardy-Littlewood maximal theorem, Symposium on Harmonic Analysis, University of Warwick, 1968.
  • [LN] M.A. Leckband and C.J. Neugebauer, Weighted iterates and variants of the Hardy-Littlewood maximal operator, Trans. A.M.S. 275 (1) (1983), 51-61. MR 85c:42021
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces II, Springer Verlag, 1979. MR 81c:46001
  • [N] C.J. Neugebauer, Iterations of Hardy-Littlewood maximal functions, Proc. A.M.S. 101 (1) (3) (1987), 272-276. MR 88k:42014
  • [P] C. Pérez, Endpoint estimates for commutators of singular integral operators, Journal of Func. Anal. 128 (1) (1995), 163-185. MR 95j:42011
  • [R] H.L. Royden, Real Analysis. 2nd. edition, MacMillan Publishing Co., Inc., New York, 1968.
  • [S] E.M. Stein, Editor's Note: The differentiability of functions in ${\Bbb R}^{n}$, Ann. of Math. 133 (1981), 383-385. MR 84j:35077
  • [W] D. Waterman, On systems of functions resembling the Walsh system, Michigan Math. J. 29 (1982), 83-87. MR 85a:42039

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42B25, 46E30

Retrieve articles in all journals with MSC (1991): 42B25, 46E30


Additional Information

Jesús Bastero
Affiliation: Department of Mathematics, University of Zaragoza, 50009-Zaragoza, Spain
Email: bastero@posta.unizar.es

Mario Milman
Affiliation: Department of Mathematics, Florida Atlantic University, Boca Raton, Florida 33431
Email: milman@acc.fau.edu

Francisco J. Ruiz
Affiliation: Department of Mathematics, University of Zaragoza, 50009-Zaragoza, Spain
Email: fjruiz@posta.unizar.es

DOI: https://doi.org/10.1090/S0002-9939-99-05128-X
Keywords: Maximal functions, rearrangement inequalities, Lorentz spaces
Received by editor(s): March 2, 1998
Published electronically: June 30, 1999
Additional Notes: The first author was partially supported by DGICYT PB94-1185.
The third author was partially supported by DGICYT and IER
Communicated by: Frederick W. Gehring
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society